Document Detail


A Rare Case of Acute Myocardial Infarction due to Coronary Artery Dissection and Heparin-Induced Thrombocytopenia.
MedLine Citation:
PMID:  22719771     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
Although both coronary artery dissection and heparin-induced thrombocytopenia may provoke myocardial infarction, it is extremely rare for both conditions to develop simultaneously in a single patient. We report a case of a 69-year-old woman who sustained a head-on motor vehicle accident with associated chest trauma. During a subsequent hospitalization, she was exposed to subcutaneous heparin and developed significant thrombocytopenia. Shortly thereafter, she re-presented with an acute myocardial infarction. Coronary angiography revealed a spiral dissection with superimposed thrombosis within the right coronary artery, while laboratory testing confirmed the diagnosis of heparin induced thrombocytopenia. She was treated with catheter-based thrombectomy and adjunctive direct thrombin inhibitor therapy, followed by three months of systemic anticoagulation with warfarin. To our knowledge, this represents the first published case of a native vessel myocardial infarction due to the combination of coronary artery dissection and heparin-induced thrombocytopenia.
Authors:
Michael G Fradley; Douglas E Drachman
Publication Detail:
Type:  Journal Article     Date:  2012-06-06
Journal Detail:
Title:  Case reports in medicine     Volume:  2012     ISSN:  1687-9635     ISO Abbreviation:  Case Rep Med     Publication Date:  2012  
Date Detail:
Created Date:  2012-06-21     Completed Date:  2012-08-23     Revised Date:  2013-04-15    
Medline Journal Info:
Nlm Unique ID:  101512910     Medline TA:  Case Rep Med     Country:  United States    
Other Details:
Languages:  eng     Pagination:  196020     Citation Subset:  -    
Affiliation:
Division of Cardiology, Department of Medicine, MA General Hospital, Boston, MA 02114, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Simultaneous occurrence of erythema nodosum in monozygotic twin sisters.
Next Document:  Myositic type of idiopathic orbital pseudotumor in a 4-year-old child: a case report.